Remote Access Journal of the American Mathematical Society
Green Open Access

Journal of the American Mathematical Society

ISSN 1088-6834(online) ISSN 0894-0347(print)

 
 

 

On a correspondence between cuspidal
representations of $\operatorname{GL}_{2n}$ and $\widetilde {\operatorname{Sp}}_{2n}$


Authors: David Ginzburg, Stephen Rallis and David Soudry
Journal: J. Amer. Math. Soc. 12 (1999), 849-907
MSC (1991): Primary 11F27, 11F70, 11F85
DOI: https://doi.org/10.1090/S0894-0347-99-00300-8
Published electronically: April 26, 1999
MathSciNet review: 1671452
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $\eta$ be an irreducible, automorphic, self-dual, cuspidal representation of $\operatorname{GL}_{2n}(\mathbb A)$, where $\mathbb A$ is the adele ring of a number field $K$. Assume that $L^S(\eta,\Lambda^2,s)$ has a pole at $s=1$ and that $L(\eta, \frac 12)\neq 0$. Given a nontrivial character $\psi$ of $K\backslash\mathbb A$, we construct a nontrivial space of genuine and globally $\psi^{-1}$-generic cusp forms $V_{\sigma _{\psi}(\eta)}$ on $\widetilde{\operatorname{Sp}}_{2n}(\mathbb A)$-the metaplectic cover of ${\operatorname{Sp}}_{2n}(\mathbb A)$. $V_{\sigma _{\psi}(\eta)}$ is invariant under right translations, and it contains all irreducible, automorphic, cuspidal (genuine) and $\psi^{-1}$-generic representations of $\widetilde{\operatorname{Sp}}_{2n}(\mathbb A)$, which lift (``functorially, with respect to $\psi$") to $\eta$. We also present a local counterpart. Let $\tau$ be an irreducible, self-dual, supercuspidal representation of $\operatorname{GL}_{2n}(F)$, where $F$ is a $p$-adic field. Assume that $L(\tau,\Lambda^2,s)$ has a pole at $s=0$. Given a nontrivial character $\psi$ of $F$, we construct an irreducible, supercuspidal (genuine) $\psi^{-1}$-generic representation $\sigma _\psi(\tau)$ of $\widetilde{\operatorname{Sp}}_{2n}(F)$, such that $\gamma(\sigma _\psi(\tau)\otimes\tau,s,\psi)$ has a pole at $s=1$, and we prove that $\sigma _\psi(\tau)$ is the unique representation of $\widetilde{\operatorname{Sp}}_{2n}(F)$ satisfying these properties.


References [Enhancements On Off] (What's this?)

  • [B.Z.] I.N. Bernstein and A.V. Zelevinsky, Representations of the group $\operatorname{GL}(n,F)$, where $F$ is a local non-archimedean field, Russian Math. Surveys, No. 3 p. 1-68 (1976). MR 54:12988
  • [D.M.] J. Dixmier and P. Malliavin, Factorizations de fonctions et de vecteurs indéfiniment différentiables, Bull. Sci. Math., II. Sér. No. 102, p. 471-542 (1978). MR 80f:22005
  • [F] M. Furusawa, On the theta lift from $\operatorname{SO}_{2n+1}$ to $\widetilde {\operatorname{Sp}}_{n}$, J. reine angew. Math. 466, p. 87-110 (1995). MR 96g:11052
  • [G.PS.] S. Gelbart and I. Piatetski-Shapiro, $L$-functions for $G\times \operatorname{GL}_{n}$, in Springer Lecture Notes in Math. No. 1254, p. 53-136 (1987). MR 89k:11038
  • [G.R.S.1] D. Ginzburg, S. Rallis and D. Soudry, On explicit lifts of cusp forms from $\operatorname{GL}_{m}$ to classical groups, preprint (1997).
  • [G.R.S.2] D. Ginzburg, S. Rallis and D. Soudry, A new construction of the inverse Shimura correspondence, IMRN, No. 7, p. 349-357 (1997). MR 98a:11056
  • [G.R.S.3] D. Ginzburg, S. Rallis and D. Soudry, Self-dual automorphic $\operatorname{GL}_{n}$-modules and construction of a backward lifting from $\operatorname{GL}_{n}$ to classical groups, IMRN, No. 14, p. 687-701 (1997). MR 98e:22013
  • [G.R.S.4] D. Ginzburg, S. Rallis and D. Soudry, $L$-functions for symplectic groups, to appear in Bull. de la SMF.
  • [J.R.] H. Jacquet and S. Rallis, Uniqueness of linear periods, Compositio Math., No. 102, p. 65-123 (1997). MR 97k:22025
  • [J.S.1] H. Jacquet and J. Shalika, On Euler products and the classification of automorphic representations I, American J. Math, Vol. 103, No. 3, p. 499-558 (1981). MR 82m:10050a
  • [J.S.2] H. Jacquet and J. Shalika, Exterior square $L$-functions, in Automorphic Forms, Shimura Varieties and $L$-functions, Vol. II edited by L. Clozel and J.S. Milne, Perspectives in Math., Academic Press, p. 143-226 (1990). MR 91g:11050
  • [M.V.W] C. Moeglin, M.-F. Vigneras, J.-L. Waldspurger, Correspondences de Howe sur un corps $p$-adique, L.N.M. 1291, Springer-Verlag (1987). MR 91f:11040
  • [Sh1] F. Shahidi, Twisted endescopy and irreducibility of induced representations for $p$-adic groups, Duke Math. J. No. 66, p. 1-41 (1992). MR 93b:22034
  • [Sh2] F. Shahidi, A proof of Langlands conjecture on Plancherel measures: complementary series for $p$-adic groups, Annals of Math. No. 132 p. 273-330 (1990). MR 91m:11095
  • [Sa] G. Savin, Local Shimura correspondence, Math. Ann. 280, p. 185-190 (1988). MR 89h:22018
  • [So] D. Soudry, Rankin-Selberg convolutions for $\operatorname{SO}_{2\ell +1}$: Local theory, Memoirs of AMS No. 500, p. 1-100 (1993). MR 94b:11043

Similar Articles

Retrieve articles in Journal of the American Mathematical Society with MSC (1991): 11F27, 11F70, 11F85

Retrieve articles in all journals with MSC (1991): 11F27, 11F70, 11F85


Additional Information

David Ginzburg
Affiliation: School of Mathematical Sciences, Sackler Faculty of Exact Sciences, Tel Aviv University, Tel Aviv 69978, Israel
Email: ginzburg@math.tau.ac.il

Stephen Rallis
Affiliation: Department of Mathematics, The Ohio State University, Columbus, Ohio 43210
Email: haar@math.ohio-state.edu

David Soudry
Email: soudry@math.tau.ac.il

DOI: https://doi.org/10.1090/S0894-0347-99-00300-8
Received by editor(s): July 22, 1998
Received by editor(s) in revised form: March 1, 1999
Published electronically: April 26, 1999
Additional Notes: The first and third authors’ research was supported by The Israel Science Foundation founded by the Israel Academy of Sciences and Humanities.
Article copyright: © Copyright 1999 American Mathematical Society

American Mathematical Society